MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 21L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The company was informed of a revision case of the tops system in israel.The original procedure was performed on (b)(6) 2019 due to l3-l4 and l4-l5 spinal stenosis.The patient was treated with tops at l4-l5 and a laminectomy at l3-l4.At some point after the procedure, the patient complained of unresolved pain.As part of the revision surgery, which was performed after more than 4 years, the tops motion implant was removed and the patient was fused l3-l5.According to the surgeon who performed the revision procedure, the reason for the pain was the instability of level l3-l4 due to a wide laminectomy.Neither the tops device nor the l4-l5 segment were the problem.All screws were firmly fixed and used for the fusion procedure.The tops explant was returned for investigation.
 
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed and indicated that the involved lot was manufactured in accordance with company specifications without deviations.The explant analysis indicated a level of wear that did not compromise the device's performance.Based on the available information, including explant analysis and imaging of the pre-revision, it is believed that the reason for the subsequent surgery was related to the adjacent level laminectomy performed during the original tops surgery that caused instability at this adjacent segment.It was not related to the tops system.The rate of revisions for the tops system is lower than the reported rates in the literature for similar systems.Report submission was delayed due to technical issues.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key18028765
Report Number3012401682-2023-00005
Device Sequence Number6924537
Product Code QWK
UDI-Device Identifier07290014064003
UDI-Public7290014064003
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model Number21L
Device Catalogue Number82643
Device Lot NumberRTP0308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale